Notre Dame Journal of Formal Logic

Computable Models of Theories with Few Models

Bakhadyr Khoussainov, Andre Nies, and Richard A. Shore

Abstract

In this paper we investigate computable models of $\aleph_1$-categorical theories and Ehrenfeucht theories. For instance, we give an example of an $\aleph_1$-categorical but not $\aleph_0$-categorical theory $T$ such that all the countable models of $T$ except its prime model have computable presentations. We also show that there exists an $\aleph_1$-categorical but not $\aleph_0$-categorical theory $T$ such that all the countable models of $T$ except the saturated model, have computable presentations.

Article information

Source
Notre Dame J. Formal Logic Volume 38, Number 2 (1997), 165-178.

Dates
First available in Project Euclid: 12 December 2002

Permanent link to this document
http://projecteuclid.org/euclid.ndjfl/1039724885

Mathematical Reviews number (MathSciNet)
MR1489408

Digital Object Identifier
doi:10.1305/ndjfl/1039724885

Zentralblatt MATH identifier
0891.03013

Subjects
Primary: 03C15: Denumerable structures
Secondary: 03C35: Categoricity and completeness of theories 03C57: Effective and recursion-theoretic model theory [See also 03D45]

Citation

Khoussainov, Bakhadyr; Nies, Andre; Shore, Richard A. Computable Models of Theories with Few Models. Notre Dame J. Formal Logic 38 (1997), no. 2, 165--178. doi:10.1305/ndjfl/1039724885. http://projecteuclid.org/euclid.ndjfl/1039724885.


Export citation

References

  • [1] Baldwin, J., and A. Lachlan, ``On strongly minimal sets,'' The Journal of Symbolic Logic, vol. 36 (1971), pp. 79--96.
  • [2] Ershov, Yu., Constructive Models and Problems of Decidability, Nauka, Moskow, 1980.
  • [3] Goncharov, S., ``Constructive models of $\omega_1$-categorical theories,'' Matematicheskie Zametki, vol. 23 (1978), pp. 885--9.
  • [4] Goncharov, S., ``Strong constructivability of homogeneous models,'' Algebra and Logic, vol. 17 (1978), pp. 363--8.
  • [5] Logic Notebook, edited by Yu. Ershov and S. Goncharov, Novosibirsk University, Novosibirsk, 1986.
  • [6] Khissamiev, N.,``On strongly constructive models of decidable theories,'' Izvestiya AN Kaz. SSR, vol. 1 (1974), pp. 83--4.
  • [7] Kudeiberganov, K., ``On constructive models of undecidable theories,'' Siberian Mathematical Journal, vol. 21 (1980), pp. 155--8.
  • [8] Harrington, L., ``Recursively presentable prime models,'' The Journal of Symbolic Logic, vol. 39 (1973), pp. 305--9.
  • [9] Millar, T., ``The theory of recursively presented models,'' Ph.D. Dissertation, Cornell University, Ithaca, 1976.
  • [10] Morley, M., ``Decidable models,'' Israel Journal of Mathematics, vol. 25 (1976), pp. 233--40.
  • [11] Peretýatkin, M., ``On complete theories with finite number of countable models,'' Algebra and Logic, vol. 12 (1973), pp. 550--70.
  • [12] Rosenstein, J., Linear Orderings, Academic Press, New York, 1982.